You are not logged in.

Electoral competition in 2-dimensional ideology space with unidimensional commitment

Dziubiński, Marcin and Roy, Jaideep 2011, Electoral competition in 2-dimensional ideology space with unidimensional commitment, Social choice and welfare, vol. 36, no. 1, pp. 1-24, doi: 10.1007/s00355-010-0460-y.

Attached Files
Name Description MIMEType Size Downloads

Title Electoral competition in 2-dimensional ideology space with unidimensional commitment
Author(s) Dziubiński, Marcin
Roy, Jaideep
Journal name Social choice and welfare
Volume number 36
Issue number 1
Start page 1
End page 24
Total pages 24
Publisher Springer
Place of publication Berlin, Germany
Publication date 2011-01
ISSN 0176-1714
Summary We study a model of electoral competition between two candidates with two orthogonal issues, where candidates are office motivated and committed to a particular position in one of the dimensions, while having the freedom to select (credibly) any position on the other dimension. We analyse two settings: one where both candidates are committed to the same dimension, and the other where each candidate is committed to a different dimension. We focus on characterisation and existence of pure strategy Nash equilibria when the core is empty. We show that if the distribution of voters' ideal policies is continuously differentiable and has a bounded support, then an equilibrium exists if the candidates are differentiated enough. Our results for the case where the candidates have a common committed issue have implications for the literature on valence.
Language eng
DOI 10.1007/s00355-010-0460-y
Field of Research 140104 Microeconomic Theory
Socio Economic Objective 910299 Microeconomics not elsewhere classified
HERDC Research category C1.1 Refereed article in a scholarly journal
ERA Research output type C Journal article
Copyright notice ©2010, Springer-Verlag
Persistent URL http://hdl.handle.net/10536/DRO/DU:30083537

Document type: Journal Article
Collection: Department of Economics
Connect to link resolver
 
Unless expressly stated otherwise, the copyright for items in DRO is owned by the author, with all rights reserved.

Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 3 times in TR Web of Science
Scopus Citation Count Cited 2 times in Scopus
Google Scholar Search Google Scholar
Access Statistics: 19 Abstract Views, 2 File Downloads  -  Detailed Statistics
Created: Thu, 19 May 2016, 14:38:51 EST

Every reasonable effort has been made to ensure that permission has been obtained for items included in DRO. If you believe that your rights have been infringed by this repository, please contact drosupport@deakin.edu.au.